MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH OPEN; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH OPEN; MESH, SURGICAL, POLYMERIC
Catalog Number OPHY2536
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure what were current symptoms following the index surgical procedure? onset date? other relevant patient history/concomitant medications what is physician¿s opinion as to the etiology of or contributing factors to this event what was surgical approach (open, laparoscopic or other)? any concurrent surgeries or procedures? were pre-existing adhesions noted during the procedure? location of adhesion? are photos available? how was the mesh secured? if tacks, please indicate how many.Size of mesh? what is the patient's current status?.
 
Event or Problem Description
It was reported that the patient underwent incisional hernia repair on (b)(6) 2017 and mesh was implanted.The surgery was a success, everything went well.After a few days, the patient went home well, with drain and without major problems.The patient was at home with a drain when a bad smell was coming out of the drain.The doctor asked the patient to return to the hospital, and the doctor saw feces in the drain.The patient underwent another surgical procedure on (b)(6) 2017 and the surgeon found the mesh was stretched out, in perfect condition on the sides, already beginning to form the wall.In the middle of patient¿s belly, the surgeon found an intestinal loop adhered on the mesh, about a coin size.Due to that, the surgeon removed the mesh and left the patient herniated.On (b)(6) 2017, the patient underwent another surgical procedure.The surgeon reported that the patient is in very serious condition, at risk of death, hospitalized and in peritoneotomy.Additional information has been requested.

Brand Name
ETHICON PHYSIOMESH OPEN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7213233
Report Number2210968-2018-70408
Device Sequence Number18862557
Product Code FTL
UDI-Device Identifier10705031233201
UDI-Public10705031233201
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberOPHY2536
Device Lot NumberKL8DXCB0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;